Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 138, NWS St. Louis, MO

July 1, 2015Crawford County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2015, 11:15 PM CDT for Crawford County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 11:15 PM CDT (04:15 UTC)
Expired
Jul 1, 2015, 11:33 PM CDT
In force
18 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Crawford County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2985 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2985 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
4.7
Supercell composite
27.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS53 KLSX 020415
SVRLSX
MOC055-020515-
/O.NEW.KLSX.SV.W.0138.150702T0415Z-150702T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 PM CDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1215 AM CDT

* AT 1115 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHEAST OF VIENNA TO 7 MILES WEST OF ST.
  JAMES TO NEAR ROLLA TO 8 MILES SOUTHEAST OF NEWBURG TO 13 MILES
  SOUTH OF DOOLITTLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STEELVILLE...CHERRYVILLE...COOK STATION...DILLARD AND DAVISVILLE. 

THIS WARNING ALSO INCLUDES DILLARD MILL HISTORIC SITE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3770 9131 3779 9131 3779 9153 3802 9152
      3802 9151 3786 9111 3774 9114 3774 9115
      3770 9115
TIME...MOT...LOC 0415Z 302DEG 30KT 3809 9182 3801 9175 3790 9175 3780
9182 3776 9195

HAIL...<.75IN
WIND...60MPH
 
$$

CVKING
1 follow-up statement
342 
WWUS53 KLSX 020433
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CDT WED JUL 1 2015

MOC055-020442-
/O.CAN.KLSX.SV.W.0138.000000T0000Z-150702T0515Z/
CRAWFORD MO-
1133 PM CDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD COUNTY IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS 
STILL EXPECTED WITH THESE THUNDERSTORMS AND A FLASH FLOOD WARNING 
REMAINS IN EFFECT.

LAT...LON 3770 9131 3779 9131 3779 9153 3802 9152
      3802 9151 3786 9111 3774 9114 3774 9115
      3770 9115
TIME...MOT...LOC 0430Z 302DEG 30KT 3802 9168 3794 9161 3783 9161 3773
9168 3769 9181

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:33 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 1, 8:33 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT WED JUL 1 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 249 PM CDT WED JUL 1 2015

ACTIVITY THIS AFTERNOON IS DIMINISHING, SO MOST PLACES TO JUST SEE
WIDELY SCATTERED ACTIVITY THROUGH THE EARLY EVENING HOURS. THEN
NEXT ROUND OF ACTIVITY TO FIREUP, MAINLY OVER WEST CENTRAL MO NEAR
SURFACE LOW THEN TRACK EAST AND SOUTH ALONG THE FRONTAL BOUNDARY.
EXACT TRACK OF COMPLEX OF STORMS HARD TO PIN DOWN, BUT STILL FEEL
THAT BEST CHANCES OF STORMS WITH HEAVY RAIN WILL BE OVER CENTRAL
AND SOUTHEAST MO. COULD SEE ONE TO TWO INCHES OF RAINFALL IN THIS
AREA OVERNIGHT TONIGHT AS PW VALUES REMAIN AROUND TWO INCHES, SO
VERY EFFICIENT RAIN MAKERS EXPECTED AND KEPT FLASH FLOOD WATCH
GOING TIL 12Z THURSDAY. OTHERWISE, LOWS TO BE A BIT BELOW NORMAL
IN THE LOW 60S TO AROUND 70.

BYRD

.LONG TERM:  (THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 249 PM CDT WED JUL 1 2015

ON THURSDAY, FRONTAL BOUNDARY TO PUSH SOUTH OF FORECAST AREA AND
REMAIN STALLED JUST SOUTH OF FORECAST AREA THROUGH THE HOLIDAY
WEEKEND. WILL SEE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WITH BEST CHANCES OVER SOUTHEAST MO AND SOUTHERN IL, PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES THROUGH
THE WEEKEND WILL BE A BIT BELOW NORMAL IN THE MID 70S TO MID 80S
WITH OVERNIGHT LOWS IN THE 60S.

THEN BEGINNING SUNDAY NIGHT, NEXT WEATHER SYSTEM TO APPROACH AREA
FROM THE NORTHWEST. SO WILL SEE OFF AND ON CHANCES MONDAY THROUGH
WEDNESDAY NEXT WEEK. TEMPERATURES TO REMAIN A BIT BELOW NORMAL
THROUGH THE REST OF THE FORECAST PERIOD.

BYRD

&&

.AVIATION:  (FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 830 PM CDT WED JUL 1 2015

MOST ACTIVE WX EXPECTED TO BE IN THE INTERSTATE 70 CORRIDOR REGION
THIS EVENING AND THIS SHOULD GIVE WAY TO LOWERING CIGS AND
LINGERING SHOWERS HEADING INTO THE OVERNIGHT AS A COLD FRONT DROPS
DOWN. AT LEAST MVFR CIGS WILL THEN PERSIST FOR MUCH OF THURSDAY
BEFORE IMPROVEMENT BACK TO VFR LATE IN THE DAY. SOME IFR CIGS
POSSIBLE, ESPECIALLY LATE TONIGHT AND EARLY THURSDAY MORNING BUT
PREFER TO SEE HOW THIS PLAYS OUT BEFORE INCLUDING. OTHERWISE,
VARIABLE WINDS OUTSIDE OF TSRA WILL BECOME N-NE BEHIND COLD FRONT
LATER TONIGHT.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BOONE MO-CALLAWAY
     MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
     JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
     REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
     WASHINGTON MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 1, 4:03 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED JUL 1 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CAN BE EXPECTED TONIGHT. A FEW STORMS MAY BE SEVERE
AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES ACROSS CENTRAL AND SOUTHEAST MISSOURI. HEAVY RAINFALL
CAN ALSO BE EXPECTED ACROSS CENTRAL AND SOUTHEAST MISSOURI AND A
FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ACROSS THIS AREA.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING
WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH
TUESDAY. A FEW STORMS MAY BE SEVERE ACROSS SOUTHEAST MISSOURI AND
CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL THURSDAY AND THURSDAY NIGHT.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS
FORECAST ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

BYRD

In the hours before

Local storm report, Jul 1, 9:46 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             1 N OLYMPIAN VILLAGE    38.15N  90.46W
07/01/2015  E0.70 INCH       JEFFERSON          MO   AMATEUR RADIO

&&

GOSSELIN
Local storm report, Jul 1, 10:02 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TSTM WND DMG     2 SSE COLUMBIA          38.93N  92.31W
07/01/2015                   BOONE              MO   BROADCAST MEDIA

            SKYLIGHTS BROKEN AT WALMART JUST SOUTH OF COLUMBIA WITH
            WATER FLOODING STORE.

&&

GOSSELIN
Local storm report, Jul 1, 10:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     ST. LOUIS               38.64N  90.24W
07/01/2015                   ST. LOUIS CITY     MO   TRAINED SPOTTER

            TREE DOWN ONTU TWO HOMES. TIME ESTIMATED FROM RADAR.

&&

GOSSELIN
Local storm report, Jul 1, 10:13 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     ST. LOUIS               38.64N  90.24W
07/01/2015                   ST. LOUIS CITY     MO   BROADCAST MEDIA

            TREE DOWN NEAR INTERSECTION OF LINDELL AND UNION.

&&

GOSSELIN
Local storm report, Jul 1, 10:15 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     FLASH FLOOD      2 NNE OLYMPIAN VILLAGE  38.16N  90.44W
07/01/2015                   JEFFERSON          MO   EMERGENCY MNGR

            WATER EVACUATION AT MONTAUK DRIVE JUST NORTH OF
            OLYMPIAN VILLAGE OFF OF HIGHWAY 67.

&&

GOSSELIN
Local storm report, Jul 1, 10:21 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     FLASH FLOOD      1 NNW ARGYLE            38.31N  92.03W
07/01/2015                   OSAGE              MO   AMATEUR RADIO

            WATER OF UNKNOWN DEPTH OVER HIGHWAY T.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:35 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr
Jul 1, 7:38 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis37 min
Jul 1, 7:43 PM CDTTornado WarningLSXBoone, Callaway32 min
Jul 1, 7:55 PM CDTFlash Flood WarningLSXBoone4 hr
Jul 1, 8:25 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau, Osage50 min
Jul 1, 8:47 PM CDTTornado WarningLSXCole, Moniteau28 min
Jul 1, 8:55 PM CDTFlash Flood WarningLSXCallaway, Cole, Moniteau, Osage4 hr
Jul 1, 9:13 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau, Osage47 min
Jul 1, 9:18 PM CDTSevere Thunderstorm WarningLSXJefferson42 min
Jul 1, 9:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois44 min
Jul 1, 10:13 PM CDTFlash Flood WarningLSXJefferson5 hr
Jul 1, 10:14 PM CDTRiver Flood WarningLSXCrawford, Washington4 days
Jul 1, 10:34 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Jefferson, Osage6 hr
Jul 1, 11:23 PM CDTFlash Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington6 hr
Jul 1, 11:58 PM CDTAreal Flood WarningLSXBoone9 hr
Jul 2, 12:58 AM CDTAreal Flood WarningLSXCallaway, Cole, Moniteau, Osage9 hr
Jul 2, 2:47 AM CDTFlash Flood WarningLSXIron, Madison, Reynolds6 hr
Jul 2, 3:20 AM CDTAreal Flood WarningLSXFranklin, Gasconade, Jefferson, Osage9 hr
Jul 2, 4:41 AM CDTRiver Flood WarningLSXCole55 hr
Jul 2, 5:29 AM CDTAreal Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington9 hr
Jul 2, 6:29 AM CDTRiver Flood WarningLSXJefferson46 hr
Jul 2, 8:59 AM CDTAreal Flood WarningLSXBoone12 hr
Jul 2, 10:01 AM CDTAreal Flood WarningLSXCole, Moniteau, Osage12 hr
Jul 2, 12:06 PM CDTAreal Flood WarningLSXJefferson24 hr
Jul 2, 12:10 PM CDTAreal Flood WarningLSXFranklin6 hr
Jul 2, 12:12 PM CDTAreal Flood WarningLSXOsage24 hr
Jul 2, 4:50 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau47 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.